MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20129E
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris extension set had air bubbles / air in line.The following information was provided by the initial reporter: i observed that a small air bubble before the pressure sensing disc expanded into a larger bubble after passing through the disc.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
It was reported by customer that they are indicating leakage, and air-n-line, from the connection between the filter tubing and the pressure sensing disc tubing.Four samples were received for quality evaluation.Visual inspection of the samples did not indicate any abnormalities for damages.The samples were then primed with water and a simulated infusion was conducted at a rate of 125 ml/hr with the syringe pump, and sample syringes submitted with the samples.A leak was visible coming from the luer connection between the male luer of the extension set to the female luer of the small-bore infusion set tubing.Further examination of the infusion sets indicated that the male luer collar has cracks in them.The customer complaint of leakage was confirmed.The investigation was communicated to manufacturing to help determine the root cause of the issue.After review of the investigation it was determined that the root cause of the failure could not be entirely known.It is possible that the customer used alcohol or an antiseptic on the surface of the luer connection and did not allow it to sufficiently dry before connecting to the corresponding luer connection.This process can cause the luers to become brittle, crack and cause the infusion set to leak or allow air into the line.The bd clinical team has been made aware of this issue in case it further training or instruction for proper use of the product.A device history record review could not be performed because the lot number is unknown.

Brand Name
BD ALARIS EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22636871
Report Number9616066-2025-02156
Device Sequence Number15451187
Product Code FPA
UDI-Device Identifier10885403234903
UDI-Public(01)10885403234903
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20129E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown